Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What are the treatment options for the glands to produce oil after having skin damage from roaccutane?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2609 Questions
I have skin damage from roaccutane because my oil glands don't work my whole body is dry inside and out.i also have developed scars because the glands donot work.moisturises don't work.i need something to make the glands to produce oil,i should not have been prescribed it for blackheads,i now know it is a chemo drug and I am damaged for life
Posted Tue, 24 Dec 2013 in Skin Hair and Nails
Answered by Dr. Geetika Paul 25 minutes later
Brief Answer: Isotretinoin dryness Detailed Answer: Hi I understand your concern regarding your skin condition and I hope I am able to help you in the same. Now before we discuss the treatment options, I would like to know what was the dose that you took? For how many months did you take this drug and now since when have you stopped? Also is there only skin dryness or do you have any itching and redness over the skin also. And which areas of body do you have more shouldn't I can assure you that you need not worry. Please provide of the above details and I will be able to help you more. Waiting for your response Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What are the treatment options for the glands to produce oil after having skin damage from roaccutane? 28 minutes later
I was prescribed roaccutane when I was 24 im now 42.i took it for about 6 months .I cannot remmenber the dose I only know I my weight was about 80 kg.i my whole body is dry and my face and hands are red ,I have now develop scarring on my chin lumps because there is no oil.i had no scarring before roaccutane.moistures don't help,the body needs oil to healthy.
Answered by Dr. Geetika Paul 17 minutes later
Brief Answer: Ichthyosis Detailed Answer: Hi See you took this medicine long back. When you take isotretinoin, it tends to cause extreme dryness . But the effect of this medicine over our body lasts only for as long as the drug stays in our body. So the dryness after the intake of this drug is from three to four months only after stopping it. After this time, the drug is removed from the body and its effect also stops. The dryness caused by it is reversible since it only suppresses oil secretion. It does not destroy the oil glands. Since you have extreme dryness of skin, I attribute it to some other cause and not to the drug intake. I would advise you to see a dermatologist and get proper assessment of skin done. In my opinion, you seem to be having ichthyosis which is a skin condition in which there is extreme skin dryness. It can either be genetic or it can be due to various acquired causes including diet. So get yourself assessed by a dermatologist. I am sure it will help you. Also scarring that you have over your face can be treated. We have various treatment options for the same but first of all, for the dryness you need complete assessment. You can however continue to use the moisturizers till you see a doctor. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor